Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 1, NWS Houston/Galveston, TX

January 9, 2011Jackson County, Matagorda County, Wharton County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jan 9, 2011, 4:53 AM CST for Jackson County, Matagorda County, Wharton County, Texas. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 9, 2011, 4:53 AM CST (10:53 UTC)
Expired
Jan 9, 2011, 5:45 AM CST
In force
52 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon

Counties Jackson County, TX, Matagorda County, TX, Wharton County, TX

The radar

The Houston radar (KHGX), 146 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 9, 5:15 AM CSTTSTM WND DMG4 Nw La Ward, TXPOWER LINES DOWN ALONG CR 426 BETWEEN CR 427 AND FM 3131.
Jan 9, 5:25 AM CSTMARINE TSTM WIND 42Palacios, TX36 KNOT WIND GUST AT PALACIOS AIRPORT KPSX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2011-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2011-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 285 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
719 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
285 m²/s²
0-3 km storm-relative helicity
475 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

921 
WUUS54 KHGX 091053
SVRHGX
TXC239-321-481-091145-
/O.NEW.KHGX.SV.W.0001.110109T1053Z-110109T1145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
453 AM CST SUN JAN 9 2011

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JACKSON COUNTY IN SOUTHEAST TEXAS...
  MATAGORDA COUNTY IN SOUTHEAST TEXAS...
  WHARTON COUNTY IN SOUTHEAST TEXAS...

* UNTIL 545 AM CST

* AT 449 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 19
  MILES SOUTH OF EDNA...OR 7 MILES NORTHEAST OF PLACEDO...AND MOVING
  NORTHEAST AT 55 MPH.

* LOCATIONS IN THE SEVERE THUNDERSTORM WARNING INCLUDE BUT ARE NOT
  LIMITED TO SARGENT...PIERCE...WHARTON...VAN VLECK...PALACIOS...
  MARKHAM...GANADO...EL CAMPO AND BAY CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE
BUILDINGS. TAKE COVER NOW!

&&

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 2854 9616 2860 9600 2862 9599 2863 9605
      2856 9623 2864 9625 2868 9621 2863 9632
      2866 9633 2868 9641 2872 9640 2869 9644
      2870 9664 2878 9671 2888 9674 2905 9689
      2951 9621 2877 9558 2843 9633
TIME...MOT...LOC 1051Z 233DEG 46KT 2873 9671

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 9, 4:42 AM CST, 11 minutes earlier.

Area forecast discussion, Jan 9, 4:42 AM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
442 AM CST SUN JAN 9 2011

.DISCUSSION...
WATER VAPOR IMAGERY SHOWS THE POTENT UPPER LEVEL LOW PRESSURE
SYSTEM CENTERED NEAR THE BIG BEND REGION EARLY THIS MORNING. 1000
MB SFC LOW WAS CENTERED NEAR THE MIDDLE TX COAST WITH A WARM FRONT
EXTENDING EAST-NORTHEAST FROM THERE. AN BAND OF STRONG TO SEVERE
TSRA HAS EVOLVED INTO A SQUALL LINE FROM CUERO TO REFUGIO TO
CORPUS CHRISTI...ADVANCING EAST AT 40 KTS. SFC OBS INDICATE THAT
THE WARM SECTOR IS PUSHING INLAND OVER OUR FAR SW ZONES...WITH
LATEST OB AT PALACIOS SHOWING A TEMP OF 62 AND A DEWPOINT OF 58.
WHILE THE SQUALL LINE WILL PRIMARILY IMPACT OUR MARINE
WATERS...THINK THE NORTHERN PORTION OF IT COULD AFFECT OUR COASTAL
ZONES AS WELL BETWEEN 11 AND 16Z. LOW LEVEL SHEAR PROFILES ARE
VERY IMPRESSIVE WITH HELICITIES IN EXCESS OF 1000 M2/S2. HAVE
GONE AHEAD AND ADDED SEVERE TO THE FORECAST FOR THE COASTAL AND
MARINE ZONES. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING
WINDS...WITH THE POSSIBILITY OF AN ISOLATED TORNADO OR WATERSPOUT.
THE COMBINATION OF STRONG UPPER DIFFLUENCE AND LIFT AHEAD OF THE
UPPER LOW WILL ALLOW THE LARGE SHIELD OF RAIN AND ISOLATED TSRA
NOW OVER SOUTH CENTRAL TEXAS TO SPREAD EAST OVER THE ENTIRE CWA
DURING THE NEXT FEW HOURS. A QUICK 1 TO 2 INCHES OF RAIN IS
EXPECTED THIS MORNING FOR MOST AREAS...WITH LOCALLY HIGHER AMOUNTS
POSSIBLE MAINLY NEAR THE COAST. NO SIGNIFICANT FLOODING WILL OCCUR
DUE TO THE FAST MOVEMENT OF THE SYSTEM BUT SOME SHORT-LIVED ADVISORY
TYPE FLOODING PROBLEMS WILL BE POSSIBLE. THE BULK OF THE INITIAL
ROUND OF RAIN/TSRA SHOULD EXIT THE AREA BY 18Z...AFTER WHICH MUCH
OF THE CWA WILL BE DRY SLOTTED. HAVE HELD ON TO SOME CHANCE POPS
THROUGH EARLY AFTN.

STRONG SFC LOW WILL TRACK EAST-NORTHEAST ALONG THE UPPER TX COAST
THIS MORNING. THE NAM HAS THE BEST HANDLE ON THIS FEATURE AND
SHOWS A PERIOD OF 20-30 KT EASTERLY SFC WINDS OCCURRING MAINLY
FROM 12-17Z AS PRESSURE GRADIENT TIGHTENS NEAR THE LOW...ESPECIALLY
IN THE VICINITY OF GALVESTON BAY. WILL KEEP THE WIND ADVISORY
GOING FOR THE COASTAL ZONES AND HARRIS/LIBERTY UNTIL 18Z. THE
STRONG EASTERLY WINDS WILL RESULT IN A SPIKE IN TIDE LEVELS ALONG
GALVESTON BAY AND THE UPPER TX COAST...AND A COASTAL FLOOD
ADVISORY IS IN EFFECT UNTIL MID AFTN.

THE COLD CORE UPPER LOW WILL TRACK ALONG THE NORTHERN EDGE OF THE
CWA THIS AFTN. THE NAM/GFS/ECMWF ALL SHOW ENOUGH COOLING ALOFT
NEAR THE CORE OF THE UPPER LOW TO FAVOR THE POTENTIAL FOR A WINTRY
MIX OF PRECIP TO DEVELOP THIS AFTN MAINLY NORTH OF A LINE FROM
NORTH ZULCH TO GROVETON TO CORRIGAN. THE SOUNDINGS SUPPORT A MIX
OF RAIN AND SLEET DEVELOPING 18-21Z...WITH SNOW MIXING IN AFTER
21Z. THE WINTRY MIX WOULD PERSIST UNTIL AROUND 03Z AT WHICH POINT
THE PRECIP WOULD END. SFC TEMPS WILL BE ABOVE FREEZING AT THE
ONSET OF THE PRECIP AND INTENSITY WILL TREND LIGHTER THROUGH THE
AFTN. AS A RESULT...CONFIDENCE IS LOW ON ANY ACCUMULATIONS. WILL
HOLD OFF ON ISSUING ANY HEADLINES WITH THE THINKING THAT EVEN IF
ACCUMULATIONS OCCUR THEY WOULD REMAIN AT THE ADVISORY LEVEL.

WRAP AROUND LOW CLOUDS WILL PERSIST ACROSS SE TX TONIGHT. MODELS
SHOW TEMPS ALOFT WARMING THROUGH THE NIGHT WITH A STRONG INVERSION
DEVELOPING. LIGHT WINDS AND WET GROUND CONDITIONS WILL FAVOR FOG
DEVELOPMENT AFTER MIDNIGHT. MOISTURE REMAINS DEEP ENOUGH TO FAVOR
DRIZZLE AS WELL...WITH PATCHY FREEZING DRIZZLE OVER THE NORTHERN
HALF WHERE TEMPS DROP TO 30-32 OVERNIGHT. WILL STRESS THE
POTENTIAL FOR LIGHT ICING ON BRIDGES/OVERPASSES EARLY MONDAY IN
THE HWO. THANKS TO WFOS FWD/SHV FOR COORD ON THE WINTER WEATHER.

MONDAY WILL BE A QUIET DAY IN BETWEEN SYSTEMS. LOW CLOUDS SHOULD
ERODE OVER WRN/SRN AREAS ALLOWING TEMPS TO CLIMB TO THE 50S.
MODIFIED ARCTIC COLD FRONT WILL CROSS SE TX LATE MONDAY
NIGHT/EARLY TUESDAY MORNING. SOME MID LEVEL CLOUDS WILL FORM WITH
THE FRONT WITH MAYBE A FEW LIGHT SPRINKLES. AN EVEN COLDER AIRMASS
WILL SPREAD INTO SE TX TUESDAY IN THE WAKE OF THE FRONT. MODELS
HAVE TRENDED DRIER WITH LESS CLOUD COVER TUESDAY/TUE NIGHT THAN
PREVIOUS RUNS. LOWERED MIN TEMPS TUE NIGHT AS A RESULT...WITH A
HARD FREEZE APPEARING MORE LIKELY FOR NRN ZONES. ISENTROPIC LIFT
WILL RESULT IN MID LEVEL CLOUD DECK DEVELOPING WEDNESDAY LASTING
THROUGH THURSDAY. TEMPS WILL REMAIN QUITE COLD THIS PERIOD.
AIRMASS WILL BEGIN TO MODIFY FRIDAY AS SFC HIGH MOVES EAST WITH
WARMER TEMPS BY SATURDAY. LATEST MODEL RUNS ARE DRIER THIS PERIOD
SO WILL JUST HAVE 20 POPS IN FCST.

35

&&

.MARINE...
SQUALL LINE PUSHING THROUGH CRP CWFA EARLY THIS MORNING. STRONG TO
POSSIBLY SEVERE STORMS MAY AFFECT SOUTHERN FRINGES OF MARINE AREA.
ASSOCIATED SURFACE LOW DEEPENING OVER FAR SOUTH TEXAS AS IT MOVES
EAST TO NORTHEAST. 30 KT SE WINDS NOTED ACROSS 20-60 NM COASTAL
WATERS WHILE EAST TO EAST-SOUTHEAST WINDS 20 TO 30 KTS PREVAILING ACROSS
REST OF MARINE REGION. GUSTS TO GALE FORCE EXPECTED FOR COASTAL WATERS
THROUGH REST OF MORNING WITH SURFACE LOW MOVING ACROSS BRINGING
A VERY TIGHT PRESSURE GRADIENT. NOT SURPRISINGLY...WAVE HEIGHTS
EXPECTED TO REACH 10 FT SOUTHERN FRINGES OF MARINE CWFA DURING THIS
EVENT. SURFACE LOW MOVING TO LOUISIANA COASTAL REGION LATE IN DAY
AND EVENING WILL USHER MODERATE TO STRONG OFFSHORE FLOW WITH FLOW
WEAKENING MONDAY WHILE BECOMING NORTHEAST. REINFORCING HIGH PRESSURE
TUESDAY WILL STRENGTHEN OFFSHORE FLOW HOWEVER.

COASTAL FLOOD ADVISORY CONTINUES FOR BRAZORIA...CHAMBERS AND
GALVESTON COUNTIES UNTIL EARLY THIS AFTERNOON. HIGHEST TIDE LEVELS
SHOULD BE FROM 6AM UNTIL 1 PM TODAY. SEE LATEST CFWHGX FOR DETAILS.

37
&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      42  32  48  30  43 / 100  10  10  10  10
HOUSTON (IAH)              44  35  52  33  47 / 100  10  10  10  10
GALVESTON (GLS)            63  39  51  39  50 / 100  10  10  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES:
     BRAZORIA...CHAMBERS...GALVESTON...HARRIS...JACKSON...
     LIBERTY...MATAGORDA.

     COASTAL FLOOD ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR THE
     FOLLOWING ZONES: BRAZORIA...CHAMBERS...GALVESTON.

GM...SMALL CRAFT ADVISORY UNTIL 9 AM CST THIS MORNING FOR THE
     FOLLOWING ZONES: MATAGORDA BAY.

     SMALL CRAFT SHOULD EXERCISE CAUTION FROM 9 AM CST THIS MORNING
     THROUGH THIS AFTERNOON FOR THE FOLLOWING ZONES: MATAGORDA
     BAY.

     SMALL CRAFT ADVISORY UNTIL 2 PM CST THIS AFTERNOON FOR THE
     FOLLOWING ZONES: GALVESTON BAY.

     SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 6 PM CST THIS
     EVENING FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO
     THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH
     ISLAND TO FREEPORT OUT 20 NM.

     GALE WARNING UNTIL 2 PM CST THIS AFTERNOON FOR THE FOLLOWING
     ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
     20 NM TO 60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20
     TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO MIDNIGHT CST
     TONIGHT FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO
     THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
     HIGH ISLAND TO FREEPORT 20 TO 60 NM.

&&

DISCUSSION...35
AVIATION/MARINE...37
Hazardous weather outlook, Jan 8, 2:28 PM CST, 14 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
228 PM CST SAT JAN 8 2011

TXZ178-195>200-210>212-226-227-091400-
AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-LIBERTY-
MONTGOMERY-SAN JACINTO-WALLER-WASHINGTON-WHARTON-
228 PM CST SAT JAN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT AND SUNDAY

A STRONG UPPER LEVEL STORM SYSTEM WILL COMBINE WITH INCREASING
MOISTURE TO RESULT IN RAIN AND ISOLATED THUNDERSTORMS OVER THE
AREA BEGINNING AROUND MIDNIGHT TONIGHT AND LASTING THROUGH
SUNDAY MORNING.

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AREA WIDE. RAINFALL
AMOUNTS ARE EXPECTED TO AVERAGE AROUND AN INCH WITH SOME ISOLATED
TOTALS BETWEEN 2 AND 3 INCHES POSSIBLE. MINOR LOCALIZED FLOODING
OF STREETS...FEEDER ROADS...SECONDARY ROADS...AND LOW WATER
CROSSINGS WILL BE POSSIBLE. STRONG EAST WINDS OF 15 TO 25 MPH WITH
HIGHER GUSTS WILL BE POSSIBLE BETWEEN MIDNIGHT AND NOON SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT AND EARLY SUNDAY.

TXZ163-164-176-177-179-091400-
HOUSTON-MADISON-POLK-TRINITY-WALKER-
228 PM CST SAT JAN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT AND SUNDAY

A STRONG UPPER LEVEL STORM SYSTEM WILL COMBINE WITH INCREASING
MOISTURE TO RESULT IN WIDESPREAD RAIN TONIGHT THROUGH SUNDAY.
RAINFALL AMOUNTS WILL AVERAGE AROUND AN INCH WITH SOME ISOLATED
TOTALS NEAR 2 INCHES POSSIBLE BY SUNDAY AFTERNOON. THE THERMAL
PROFILES LOOK TO BE WARM ENOUGH TO KEEP THE PRECIPITATION AS RAIN
BUT THE ATMOSPHERE MAY COOL ENOUGH TO SUPPORT SOME SLEET OR SNOW
LATE SUNDAY AFTERNOON. THE MARGIN OF ERROR BETWEEN RAIN AND SNOW
IS VERY SMALL AND IF TEMPERATURES ALOFT ARE SLIGHTLY COOLER THAN
CURRENTLY FORECAST...RAIN COULD CHANGE TO SNOW AND POTENTIALLY
ACCUMULATE SEVERAL INCHES. THIS SCENARIO SEEMS UNLIKELY AT THIS
TIME. TEMPERATURES WILL FALL BELOW FREEZING SUNDAY NIGHT SO THERE
COULD BE SOME ICING OF BRIDGES AND OVERPASSES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ330-335-350-355-370-375-TXZ213-214-235>238-091400-
BRAZORIA-CHAMBERS-GALVESTON-GALVESTON BAY-HARRIS-JACKSON-
MATAGORDA-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
228 PM CST SAT JAN 8 2011

...WIND ADVISORY IN EFFECT FROM MIDNIGHT THROUGH SUNDAY NOON CST...

...COASTAL FLOOD ADVISORY IN EFFECT FROM MIDNIGHT THROUGH 2 PM
SUNDAY CST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT AND SUNDAY

A STRONG UPPER LEVEL STORM SYSTEM WILL COMBINE WITH INCREASING
MOISTURE TO RESULT IN RAIN AND ISOLATED THUNDERSTORMS OVER THE
AREA BEGINNING AROUND MIDNIGHT TONIGHT AND LASTING THROUGH
SUNDAY MORNING.

A SQUALL LINE IS EXPECTED TO IMPACT THE AREA DURING THIS PERIOD.
FREQUENT LIGHTNING...AND WIND GUSTS OF 40 TO 50 MPH ARE LIKELY. IN
ADDITION...ISOLATED FUNNEL CLOUDS AND WATERSPOUTS WILL BE
POSSIBLE.

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AREA WIDE. RAINFALL
AMOUNTS ARE EXPECTED TO AVERAGE 1 TO 2 INCHES WITH ISOLATED TOTALS
OF 2 TO 4 INCHES. MINOR LOCALIZED FLOODING OF STREETS...FEEDER
ROADS...SECONDARY ROADS...AND LOW WATER CROSSINGS WILL BE
POSSIBLE.

STRONG WINDS WILL IMPACT THE IMMEDIATE COAST AND OFFSHORE WATERS.
SUSTAINED WINDS OF 20 TO 30 MPH ARE EXPECTED ALONG THE COAST AND A
WIND ADVISORY WILL BE IN EFFECT FROM MIDNIGHT THROUGH NOON FOR
AREAS ALONG AND EAST OF U.S. HIGHWAY 59. THE STRONG ONSHORE WINDS
WILL ALSO BRING ELEVATED TIDES TO THE COAST. MINOR COASTAL
FLOODING WILL BE POSSIBLE LATE TONIGHT AND EARLY SUNDAY. WINDS
WILL BECOME OFFSHORE SUNDAY AFTERNOON AND TIDE LEVELS WILL FALL
QUICKLY BACK TO NORMAL LEVELS BY SUNDAY EVENING.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE BAYS AND GALE WARNINGS
ARE IN EFFECT FOR THE GULF WATERS. EAST WINDS OF 20 TO 25 KNOTS
WITH GUSTS TO 35 KNOTS ARE EXPECTED OVER THE BAYS AND EAST WINDS
OF 25 TO 35 KNOTS WITH GUSTS TO 45 KNOTS ARE EXPECTED OVER THE
GULF OF MEXICO. SEAS WILL BUILD TO 6 TO 10 FEET.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED LATE TONIGHT AND SUNDAY MORNING.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 4:41 AM CSTSpecial Marine WarningHGX94 min
Jan 9, 5:22 AM CSTSpecial Marine WarningHGX83 min
Jan 9, 5:42 AM CSTSevere Thunderstorm WarningHGXBrazoria, Fort Bend, Jackson, Matagorda, Wharton48 min
Jan 9, 6:25 AM CSTSevere Thunderstorm WarningHGXBrazoria, Galveston, Matagorda65 min
Jan 9, 6:27 AM CSTSpecial Marine WarningHGX2 hr
Jan 9, 6:45 AM CSTSpecial Marine WarningHGX2 hr
Jan 9, 8:20 AM CSTSpecial Marine WarningHGX85 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.